I went to the Guru HBP specialists...He took a holter, 7 vials of blood a kidney doppler, and played with my meds. To make a long story short he suspects increased sympathetic something? and that could be responsible for the blood pressure (since Im young and fit) the palps and the standing fast pulse. He ordered a test I never heard of. He also said that this disease is very new and Vanderbilt is one of the few places that treat it.
Any you vaguely mentioned this in a post --do you have any knowledge of it? There is hardly anything on the net, which I find amazing??????????????
Did the doctor use the phrase: "sympathetic nervous system"?
I am wondering if he thinks you may have dysautonomia which is a condition affecting the autonomic nervous system of which the "sympathetic" is one of 3 parts.. Check out this link.
QUOTE: "Dysautonomia literally means dysfunction of the autonomic nervous system. The autonomic nervous system is the master regulator of organ function throughout the body. It is involved in the control of heart rate, blood pressure, temperature, respiration, digestion and other vital functions. Dysfunction of the autonomic nervous system can produce the apparent malfunction of the organs it regulates. For this reason, dysautonomia patients often present with numerous, seemingly unrelated maladies."UNQUOTE.
Under this umbrella there's a disorder called Postural Orthostatic Tachycardia Syndrome..
QUOTE:"Often more simply referred to as postural tachycardia syndrome, or POTS, this disorder is characterized by the body's inability to make the necessary adjustments to counteract gravity when standing up.
The defining symptom of POTS is an excessive heart rate increment upon standing. However, there are a multitude of other symptoms that often accompany this syndrome. As such, POTS can be a difficult disorder to detect and understand".UNQUOTE
Dback, do some research on POTS and DYSAUTONOMIA....
I know from some of your other posts on other boards that you have had ongoing problems with dizziness, sudden hypotension, visual disturbances, sensations of imbalance etc. Maybe this is what the doctor is referring to.
He did this because (1) He is very thorough (2) I am young and fit for a personwith HBP. (3) I have other symptoms that I blamed the meds for but it could be something else like this thing. I am not sure of my original BP because of white coat. It was as high as 160/110 in office. It was as low as 142/92 in office. It was probably about that maybe a little higher. Now it is controlled.